Funnel Cloud, Palm Beach
- When
- August 20, 3:00 PM EST
- Where
- Palm Beach County, 6.83 mi E of Belle Glade
- Reported by
- Social Media
- Coordinates
- 26.670, -80.560
Report of funnel cloud received via social media. Time and location approximate.
Moist and unstable atmosphere lead to scattered showers and storms across South Florida.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Moist and unstable atmosphere lead to scattered showers and storms across South Florida.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 20, 2:26 PM EST, 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT THU AUG 20 2015 .SHORT TERM (TONIGHT-SATURDAY NIGHT)... A DEEP LAYER RIDGE OF HIGH PRESSURE CURRENTLY STRETCHES ACROSS THE FLORIDA PENINSULA NEAR LAKE OKEECHOBEE AND THEN EXTENDING INTO THE WESTERN ATLANTIC AND THE EASTERN GULF OF MEXICO. THIS IS RESULTING IN LIGHT WIND FLOW ACROSS SOUTH FLORIDA WITH SEA BREEZES ALONG BOTH COASTS. THE 12Z MFL SOUNDING SHOWED A STRONG SUBSIDENCE CAP BETWEEN 850-700 MB DUE TO THE HIGH PRESSURE ALOFT. THIS IS ALSO CAUSING LIMITED THUNDERSTORM DEVELOPMENT THIS AFTERNOON BUT THE HRRR CONTINUES TO SHOW SOME DEVELOPMENT LATE IN THE DAY AFTER 20Z AND CONCENTRATED OVER THE INTERIOR SO HAVE ADJUSTED THE GRIDS ACCORDINGLY. THE GFS INITIALIZED THE CAP ALTHOUGH DOWNPLAYED SOMEWHAT AND ERODES THE INVERSION BY THIS EVENING SO ACTIVITY WOULD BE MORE ROBUST ON FRIDAY. THE RIDGE WILL REMAIN IN PLACE INTO THE FIRST HALF OF THE WEEKEND. HOWEVER, THE MID/UPPER LEVEL RIDGE WILL SHIFT TO THE WEST OVER THE CENTRAL GULF OF MEXICO PROVIDING FOR A LITTLE MORE NORTHERLY STORM MOTION SO THUNDERSTORM DEVELOPMENT COULD BE CLOSER TO THE INLAND SUBURBS ALONG THE EAST COAST METRO AREA. .LONG TERM (SUNDAY-THURSDAY)... ONLY SOME SUBTLE CHANGES ARE FORESEEN FOR THE EXTENDED PERIOD ALTHOUGH THE FLOW MAY WEAKEN AS THE GRADIENT SLACKENS. THIS COULD PROVIDE FOR MORE SEA BREEZE INTERACTIONS WITH SCATTERED TO NUMEROUS ACTIVITY AS PWAT WILL REMAIN NEAR 2". DEEP LAYER RIDGING WILL MOSTLY MAINTAIN ITSELF ACROSS SOUTH FLORIDA BUT A STRONG MID LEVEL TROUGH WILL MOVE THROUGH THE NORTHEAST STATES EARLY TO THE MIDDLE OF NEXT WEEK AND THIS COULD HAVE SOME COOLING EFFECTS ON THE 500MB TEMPERATURES. SO THERE COULD BE A FEW DAYS WHERE STORMS COULD BECOME STRONG BUT SEVERE CONDITIONS DO NOT APPEAR FAVORABLE. && .MARINE... WEAK HIGH PRESSURE OVER THE AREA WILL KEEP THE WINDS LIGHT FOR THE NEXT SEVERAL DAYS. THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. SEAS WILL BE RELATIVELY CALM, WITH ONE TO FEET EXPECTED IN BOTH THE GULF AND ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 92 77 92 / 20 40 20 40 FORT LAUDERDALE 79 91 79 92 / 10 40 20 50 MIAMI 79 92 79 94 / 20 40 30 50 NAPLES 78 90 78 91 / 10 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....30/KOB
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT THU AUG 20 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210745- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 337 PM EDT THU AUG 20 2015 ...ISOLATED TO SCATTERED THUNDERSTORMS INTERIOR... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: PREVAILING EASTERLY FLOW WILL CONTINUE TO FOCUS AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE INTERIOR AND WEST. THE MAIN THREATS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND HEAVY RAINFALL. TEMPERATURES: HEAT INDICES RANGING BETWEEN 100 TO 106 DEGREES WILL BE POSSIBLE TODAY ACROSS PORTIONS OF THE MAINLAND...PARTICULARLY ACROSS THE INTERIOR AND INLAND COLLIER COUNTY. WIND: THE STRONGEST THUNDERSTORMS COULD PRODUCE 45 MPH WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON...WITH THE HIGHEST COVERAGE OVER THE INTERIOR. CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREAT...BUT GUSTY WINDS AND LOCALIZED FLOODING ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. THUNDERSTORMS:
The Miami radar (KAMX), 119 km away, was scanning. The volume nearest the first event began at 20:00 UTC.
1 funnel cloud. Local standard time, as filed.
Report of funnel cloud received via social media. Time and location approximate.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, August 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 595897.